Alert archive / Oklahoma / River Flood Advisories in 2019
River Flood Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jan 11, 2019, 7:23 AM CST for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2019, 7:23 AM CST (13:23 UTC)
- Expired
- Jan 12, 2019, 7:37 AM CST
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 8.05 ft at Jan 13, 2019, 2:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 4:41 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 11, 4:41 AM CST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 441 AM CST Fri Jan 11 2019 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Rain will continue to increase across especially northeast Oklahoma and northwest Arkansas through the morning, persisting at all terminals from late morning through the rest of the valid TAF period. Conditions will initially start VFR, lowering to MVFR mid to late morning, and IFR this afternoon in NE OK and this evening in NW AR. && .PREV DISCUSSION... /Issued 301 AM CST Fri Jan 11 2019/ DISCUSSION... Upper trough, currently over the four corners region, will shift into the central/southern plains today. In response, areas of moderate to occasionally heavy rain will spread across a large portion of eastern Oklahoma and northwest Arkansas today and tonight. There is a chance that precipitation could transition to a wintry mix over far northeast Oklahoma tonight closer to the main upper low. In addition, higher terrain areas of northwest Arkansas could see a period of light freezing rain overnight into Saturday morning as temperatures hover in the lower 30s. Main impact overall will be the potential for heavy rainfall. Widespread 1 to 2 inch totals are expected across NE OK/NW AR with locally higher amounts. Given the already saturated soil conditions, some low lying areas could experience some minor flooding. In addition, river flooding may become a concern, mainly along the Grand-Neosho at Commerce and in the Illinois river basin. System will begin to shift northeast of the region on Saturday with the potential for some lingering light drizzle Saturday afternoon/evening. Behind depart system, cold/breezy conditions will persist on Sunday with highs in the upper 30s to mid 40s. Surface high will build into the area by Monday morning before shifting east with warmer weather on Tuesday. Another cold front will move into northeast Oklahoma/northwest Arkansas Wednesday into Wednesday night keeping temperatures near normal for the remainder of the work week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Jan 11, 4:37 AM CST, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 437 AM CST Fri Jan 11 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 437 AM CST Fri Jan 11 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...This Morning. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Southeast Oklahoma. ONSET...This Evening. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Along the Kansas Border. ONSET...After Midnight. ICE ACCUMULATION. RISK...Limited. AREA...Far Northwest Arkansas. ONSET...After Midnight. DISCUSSION... Widespread rainfall will develop through the morning, continuing through the afternoon and into the overnight. Locally heavy rainfall will be possible, especially across parts of northeast Oklahoma and northwest Arkansas, which could result in isolated flooding of low-lying areas. In addition, some wintry precipitation will be possible tonight, although minimal impacts are currently expected. Light snow may mix with the rain late tonight across parts of northeast Oklahoma along the Kansas border, with little to no accumulation expected. Higher terrain areas of northwest Arkansas may also drop to near freezing late tonight, allowing for a chance of freezing rain. In parts of southeast Oklahoma, instability may increase enough to result in isolated thunderstorms tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Winter Weather Potential. SUNDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Rain will likely be ongoing Saturday morning across parts of eastern Oklahoma and western Arkansas. Any ongoing wintry precipitation, including light snow potential near the Kansas border and freezing rain potential in the higher terrain of northwest Arkansas, would persist into Saturday morning as well. All precipitation will taper off through the day from southwest to northeast. Quiet weather will then persist through the rest of the weekend and through much of next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:59 AM CST | River Flood Warning | TSA | Ottawa | 54 hr |
| Jan 11, 7:22 AM CST | River Flood Warning | TSA | Cherokee | 24 hr |
Nearby
River Flood Advisories in Oklahoma, 2019Every river flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.